Alert archive / Pennsylvania / Red Flag Warnings in 2015
Red Flag Warning 1, NWS State College, PA
NWS State College, PA issued this red flag warning at Apr 18, 2015, 2:54 AM EDT for 21 counties in Pennsylvania. It took effect at Apr 18, 2015, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2015, 2:54 AM EDT (06:54 UTC)
- In effect from
- Apr 18, 2015, 12:00 PM EDT
- Expired
- Apr 18, 2015, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
All 21 counties
Blair County, PA, Cameron County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Huntingdon County, PA, Juniata County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA
The radar
The State College radar (KCCX), 66 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WWUS81 KCTP 180654 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 254 AM EDT SAT APR 18 2015 PAZ006-011-012-018-019-025>028-037-041-042-045-046-049>053- 056>059-063-181500- /O.UPG.KCTP.FW.A.0001.150418T1600Z-150419T0000Z/ /O.NEW.KCTP.FW.W.0001.150418T1600Z-150419T0000Z/ POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND- 254 AM EDT SAT APR 18 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR MUCH OF CENTRAL PENNSYLVANIA... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE NORTHERN AND CENTRAL MOUNTAINS...AND THE SUSQUEHANNA RIVER VALLEY...MAINLY NORTH OF HARRISBURG. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH. * TIMING...A DRY COLD FRONT WILL PUSH DOWN FROM NEW YORK THIS AFTERNOON AND INCREASE THE WIND OUT OF THE WEST-NORTHWEST. THE FULL SUN AND WIND WILL DRY OUT THE LEAF LITTER AND OTHER FINE FUELS EFFICIENTLY. AFTER SUNSET...THE WIND WILL DIMINISH AND HUMIDITY WILL RISE. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...HIGHS IN THE MID 70S. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID GROWTH AND SPREAD OF WILD FIRES AND FOR PRESCRIBED BURNS TO GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/CTP (ALL LOWER CASE)
2 follow-up statements
569 WWUS81 KCTP 181447 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1047 AM EDT SAT APR 18 2015 ...RAPID SPREAD OF WILDFIRES LIKELY THIS AFTERNOON AND EARLY THIS EVENING... .A DRY COLD FRONT WILL SWEEP ACROSS CENTRAL AND NORTHERN PENNSYLVANIA THIS AFTERNOON...ACCOMPANIED BY A GUSTY WEST TO NORTHWEST WIND...AND LOW RELATIVE HUMIDITY. PAZ006-011-012-018-019-025>028-037-041-042-045-046-049>053- 056>059-063-190000- /O.CON.KCTP.FW.W.0001.150418T1600Z-150419T0000Z/ POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND- 1047 AM EDT SAT APR 18 2015 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR MUCH OF CENTRAL AND NORTHERN PENNSYLVANIA... * AFFECTED AREA...THE NORTHERN AND CENTRAL MOUNTAINS...AND THE SUSQUEHANNA RIVER VALLEY...MAINLY NORTH OF HARRISBURG. * WINDS...WEST TO NORTHWEST INCREASING TO 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...A DRY COLD FRONT OVER LAKE ERIE LATE THIS MORNING WILL PUSH SOUTHEAST ACROSS THE DISTRICT THIS AFTERNOON AND INCREASE THE WIND OUT OF THE WEST-NORTHWEST. THE FULL SUN...GUSTY WIND AND LOW RELATIVE HUMIDITY WILL DRY OUT THE LEAF LITTER AND OTHER FINE FUELS EFFICIENTLY. AFTER SUNSET...THE WIND WILL DIMINISH AND HUMIDITY WILL RISE...CALMING THE THREAT FOR FIRE SPREAD. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * TEMPERATURES...AROUND 70. * IMPACTS...THE LIKELIHOOD EXISTS FOR RAPID GROWTH AND SPREAD OF WILD FIRES THAT DEVELOP...AND FOR PRESCRIBED BURNS TO GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/CTP (ALL LOWER CASE)
816 WWUS81 KCTP 190002 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 802 PM EDT SAT APR 18 2015 PAZ006-011-012-018-019-025>028-037-041-042-045-046-049>053- 056>059-063-190115- /O.EXP.KCTP.FW.W.0001.000000T0000Z-150419T0000Z/ POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND- 802 PM EDT SAT APR 18 2015 ...RED FLAG WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 18, 1:33 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 18, 1:33 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 133 AM EDT SAT APR 18 2015 .SYNOPSIS... HIGH PRESSURE WILL DOMINATE OVERNIGHT. A SECONDARY...DRY COLD FRONT WILL PUSH SOUTHEAST THROUGH THE AREA SATURDAY FOLLOWED BY A GUSTY NORTHWEST WIND IN THE AFTERNOON. A COMPLEX FRONTAL SYSTEM WILL BRING RAIN UP FROM THE SOUTHWEST LATE SUNDAY INTO TUESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... HIGH PRESSURE WILL BUILD ACROSS THE STATE TONIGHT WITH CLEAR TO SCATTERED SKIES AND A LIGHT WIND. THE RESIDUAL LLVL MOISTURE AND DIMINISHING WIND COULD LEAD TO SOME PATCHY VALLEY FOG LATE TONIGHT/EARLY SATURDAY. LOWS TONIGHT WILL BE CHILLY AND IN THE UPPER 30S ACROSS THE NRN MTNS...AND LOWER TO MID 40S ELSEWHERE. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... AFTER A TRANQUIL MORNING UNDER SFC HIGH PRESSURE...A POTENT SHORT WAVE WILL MOVE QUICKLY SE THROUGH NEW ENGLAND AND DRAG A DRY...QUASI BACKDOOR CFRONT THROUGH THE FCST AREA DURING THE MIDDLE OF THE DAY. DEEP VERTICAL MIXING AND A TIGHTENING LLVL P-GRADIENT WILL KICK THE WINDS UP...ESPECIALLY OVER THE CENTRAL AND NE PART OF THE STATE. MAX TEMPS SATURDAY WILL BE IN THE 70S FOR MOST...BUT PERHAPS ONLY THE M-U60S IN THE HIGHER ELEVATIONS/NW. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... SUNDAY LOOKS MAINLY DRY AT THIS POINT AS UPPER RIDGE EXITS TO THE EAST...WITH MOST GUIDANCE NOT BRINING ANY RAIN INTO THE AREA UNTIL AFTER 21Z PRECEDED BY THICKENING CLOUDS. WILL KEEP CHC POPS IN THE SW FOR LATE IN THE DAY...AND NUDGE DOWNWARD SLIGHTLY. POTENT LOW LEVEL SOUTHERLY JET DEVELOPS OVER OHIO VALLEY AND LIFTS ACROSS PA SUN NIGHT AHEAD OF LARGE TROUGH WORKING EASTWARD ACROSS THE GREAT LAKES. MODELS HAVE SETTLED IN TO QUITE GOOD AGREEMENT OVER PAST SEVERAL RUNS BRINGING TWO PRIMARY AREAS OF RAIN ACROSS CENTRAL PA. THE FIRST SUN NIGHT ASSOCIATED WITH A WARM FRONT...DRIVEN BY THE VERY MOIST FLOW AND LL JET /WITH REMNANTS OF AN OLD UPPER LOW LIFTING ALONG WITH IT/. COULD BE A BREAK IN THE ACTION MON BEFORE ANOTHER SLUG OF PRECIP PUSHES THROUGH WITH COLD FRONT LATER MON INTO MON NIGHT. QPF THROUGH THE EVENT LOOKS TO BE POTENTIALLY IN THE 1-2" RANGE...WHICH SHOULD BRING A WIDESPREAD SOAKING RAIN. AREA OF 500-1000J CAPE SLIPS IN MONDAY...WHICH MAY BRING SOME SCT TSTMS MAINLY TO THE WEST. BEHIND THE COLD FRONT MIDWEEK...THE UPPER LOW HANGS AROUND S CANADA/NEW ENGLAND FOR SEVERAL DAYS KEEPING FAIRLY BRISK W/NW FLOW ACROSS PA. THIS WILL BRING A STEADY STREAM OF COOLER AIR AS TEMPS SLOWLY SLIP A BIT LOWER EACH DAY WITH BELOW NORMAL READINGS FOR A SEVERAL DAY PERIOD LINGERING INTO NEXT WEEKEND. PROXIMITY OF UPPER LOW WILL ALSO KEEP MENTION OF SCT SHOWERS IN THE FORECAST... MAINLY DURING THE DAYTIME HOURS. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... HIGH PRES OVER THE REGION WILL PROVIDE MAINLY CLEAR SKIES AND LGT/VRB WINDS EARLY THIS MORNING WITH WIDESPREAD VFR CONDS. STILL CAN/T RULE OUT SOME PATCHY FOG BTWN 08Z-12Z...BUT CONFIDENCE REMAINS TOO LOW/COVERAGE TOO LIMITED TO MENTION AT ANY TAF SITES. A DRY COLD FRONT WILL CROSS THE AREA LATER TODAY...RESULTING IN GUSTY NW WINDS DURING THE AFTN ACROSS THE NE HALF OF THE STATE...WHERE BUFKIT SOUNDINGS SUPPORT GUSTS TO NR 20KTS. WINDS WILL SHOULD BE LIGHT ACROSS THE S/W AIRSPACE. VFR CONDITIONS WILL PREVAIL INTO SUNDAY WITH SUB-VFR CONDITIONS EXPECTED SUNDAY NIGHT INTO MONDAY WITH WIDESPREAD RAIN...SOME OF WHICH MAY BE HEAVY. A PERIOD OF LLWS IS ALSO LKLY SUNDAY NIGHT WITH A STRONG SOUTHERLY 50+KT LLJ. OUTLOOK... MON...SHOWERS EXPECTED WITH IFR TO MVFR RESTRICTIONS LKLY. TUE-WED...NO SIG WX EXPECTED. && .FIRE WEATHER... CLEARING SKIES WILL SPREAD SOUTHEAST ACROSS THE AREA TONIGHT AS HIGH PRESSURE MOVES IN FROM THE OHIO VALLEY. PATCHY FOG IS POSSIBLE. SATURDAY WILL BE MILD AND DRY...WITH NORTHWEST WINDS PICKING UP ACROSS THE CENTRAL AND NORTHEAST PART OF THE STATE IN THE AFTERNOON. THE AFTERNOON RELATIVE HUMIDITY WILL DIP INTO THE 25 TO 30 PERCENT RANGE OVER ALMOST ALL OF THE AREA. FINER FUELS SHOULD DRY OUT SUFFICIENTLY FROM THE RECENT RAIN...AND THE CURRENT FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EARLY SATURDAY EVENING MAY BE UPGRADED TO A RED FLAG WARNING WITH LATER FORECAST ISSUANCES. && .CTP WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING FOR PAZ006-011-012-018-019-025>028-037-041-042-045-046-049>053- 056>059-063. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LAMBERT LONG TERM...RXR AVIATION...FITZGERALD FIRE WEATHER...
Hazardous weather outlook, Apr 18, 2:41 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 241 AM EDT SAT APR 18 2015 PAZ006-011-012-018-019-025>028-037-041-042-045-046-049>053-056>059- 063-190645- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 241 AM EDT SAT APR 18 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-017-024-033>036-064>066-190645- WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET-BEDFORD-FULTON- FRANKLIN-ADAMS-YORK-LANCASTER- 241 AM EDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Pennsylvania, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.